With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I am an on the Clamara patch and it seems any place I place it on my body it itches. I also developed a small area of bumps under the patch. The patch is working really well in taking care of the menopause symptoms, so I don't want to change it. I was just wondering if anyone else has had these symptoms from the Clamara patch and is it normal?
I'm on the estradiol Dot patch. My drug information sheet says a rash or skin irritation, redness may occur at the site of the patch. It's a common side effect. Mine was irritating for the first 3 weeks then calmed down. I wear it on my tummy and alternate sides and positions of up and down.
See if it will calm down if it's working well otherwise.
Thanks for the info! Now I know I'm not going crazy, or that it's just my imagination. I'm on my 4th patch and I have changed the area each time, trying to find an area that is comfortable. I also had the perscription filled with the generic version, so I thought that might have something to do with it. The first 2 were name brand and they didn't bother me quite as bad as the generic ones do. Thanks again for your reply!
I guess I've been lucky so far. I've been on the patch since 12/28 with no problems. I wipe the area with alcohol before I put it on. I don't know if that makes a difference or if you are having a raection to the adhesive or something.
I experienced itching and redness while using the Climara patch. It almost drove me nuts! (I tried both the name brand and the generic.) Then, I switched to the Vivelle patch and it did not make me itch. They are both bioidentical estrogens. The pharmacist said that they may have different types of glue (to make them stick to your body) and that's what may have been causing my itching. Maybe you could ask your doctor if s/he has some samples of Vivelle or if you could get a short-term prescription to try it. Just a suggestion.
I have been using the climara patch for just over a year now. Occasionally I do get the red bumps and itching under one.
If it's too bad I remove the patch and place a new one on another spot. I've only had to do this 2-3 times so you apparentely have it worse then I do.
I place them on my rear where a pocket would be located. Clean the area with alcohol and allow to dry. Take the patch out of the pouch and leave it to "breathe" for 20 seconds.
Never place the patch on the same place, allow at least one week for the last spot to heal and breathe. You can move them up or down and side to side each week.
If it continues to give you problems you may want to consider the vivelle dot. It is very similar to the climara but way smaller.